New poster. A little discouraged with meds and Doctors.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2005
Total Posts : 2
   Posted 8/31/2005 7:46 PM (GMT -6)   
To make a long story short, I've been on Serzone 450 mg for 10 years, Lexapro for a year and now Wellburtin XL 300mg for a month.  I'm weaning off the Wellburtin and onto Cymbalta starting tomorrow.
I'm lost and confused and really am starting to believe that the doctors have no idea what the meds they are prescribing do.
Serzone was great.  Then came the lawsuits and liver problems and the doc pulled it from me.  The lexapro worked but I gained 60 lbs. 
Wellburtin XL has turned me into a Bit*ch.  I hate everyone and feel like I would rather slap most people than speak to them.  I'm certain I may lose my job if I don't get this under control.  I have lost 20 lbs though :)
So I'm going to try Cymbalta.  The Wellburtin as I understand it works on norepinephrine and dopamine.  Not seratonin.  It's the dopamine that is making me a ***** I think.. the seratonin is what I need I think.  Wellburtin is just NOT a good fit.
I feel like the doctor isn't even aware of what the meds do or how they work.  I feel like a lab rat just waiting to see what this next med will effect.
Curious to hear from anyone out there who has depression from a lack of seratonin and has had good luck with Cymbalta. Wondering if those who think seratonin is there problem also had rage issues while on WEllbutrin.
Thanks for any thoughts or suggestions.

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 8/31/2005 8:42 PM (GMT -6)   
Welcome Confused!

I haven't taken Welbutrin or Cymbalta . . . but have been watching comments on Cymbalta thinking it might help me with a weight issue as well as depression. I currently take Lexapro. While I'm not convinced that it caused my weight gain, I have gained a lot of weight while on anti-d's. I can't figure out if that is a manifestation of the depression or the meds, but I am looking for something to eat all evening even though I have eaten healthy meals and snacks during the day.

I'm interested in the answers to your topic too.

Glad you joined us.

In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Folic Acid, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel (Centrum Silver, B12, B6, Calcium+D,)

Nicky (coquitlam55)
Veteran Member

Date Joined Jul 2005
Total Posts : 505
   Posted 9/1/2005 12:51 AM (GMT -6)   

Welcome confusednuros!

If it helps, I can sympathize. I suffer from depression and chronic daily migraines and we play merry go round with my medications constantly. I seem to be always taking something to stop the side effects for something else. My depression medication causes migraines and my migraine medication causes depression. Go figure!

My mom had similar stories about Wellbutrin and went off it. My mom and I take Celexa and find it works really well even though it's known to trigger migraines. It's a Seratonin Reuptake Inhibitor - there's another S in there but I can't remember what for, a side effect of the migraine medication :). My sister on the other hand takes Paxil and find it works because she suffers from anxiety more than depression. It's rather embarassing admit all of the women in my familly are on anti-depressants, but they do say it's heriditary. :)

Hope this helps a bit. Keep working on it and if you've lost faith in your doctor don't be afraid to switch or time to call in a specialist. Though I'm not a big fan of psychiatrists, this is their speciality.

Through out my battle with both depression and migraines I've learned that we're all different and there is a limit to what the doctor's know. If they're not good at extracting information from you and assessing your situation they end up playing trial and error.

Good luck.

Coquitlam55 (aka Nicky)
"The world is full of suffering, it is also full of overcoming it." --Helen Keller
I try and remember this each day I have a headache that I'm not sure I can overcome.

Veteran Member

Date Joined Apr 2004
Total Posts : 2284
   Posted 9/1/2005 12:11 PM (GMT -6)   
Just adding my welcome. If you believe the seratonin is the issue, ask your Dr. about the SSRI class of medication. I am not sure if Cymbalta falls into that classification. Good luck and hope you find the answers you are looking for.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 9:00 AM (GMT -6)
There are a total of 2,711,583 posts in 299,003 threads.
View Active Threads

Who's Online
This forum has 153587 registered members. Please welcome our newest member, ozmadman.
283 Guest(s), 5 Registered Member(s) are currently online.  Details
BartSimpson, Tudpock18, moon61, Snokrystal, JackH

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer